Article Text

PDF
84-year-old woman with dizziness
  1. William Watson,
  2. Liam Ring,
  3. Pegah Salahshouri
  1. Department of Cardiology, West Suffolk Hospital, Bury Saint Edmunds, UK
  1. Correspondence to Dr William Watson, Department of Cardiology, West Suffolk Hospital, Hardwick Lane, Bury Street, Edmunds IP33 2QZ, UK; Will.Watson{at}gmail.com

Statistics from Altmetric.com

Clinical introduction

An 84-year-old woman presented with palpitations. Her past medical history included tissue aortic valve replacement and coronary artery bypass, left ventricular impairment and bronchiectasis. An ECG is shown in Figure 1A. She was diagnosed with supraventricular tachycardia.

Figure 1

(A) ECG prior to cardioversion. (B) ECG postcardioversion.

Adenosine 12 mg intravenously failed to restore sinus rhythm, even though she experienced the usual side effects of flushing and bronchoconstriction. She was then electrically cardioverted: ECG postcardioversion is shown in Figure 1B.

Question

Which is the most likely …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.